Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 279, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 29, 2024, 6:40 PM EDT for Bibb County, Jones County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2024, 6:40 PM EDT (22:40 UTC)
- Expired
- Aug 29, 2024, 6:58 PM EDT
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bibb County, GA, Jones County, GA
The radar
The Robins AFB radar (KJGX), 27 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1728 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785
WUUS52 KFFC 292240
SVRFFC
GAC021-169-292330-
/O.NEW.KFFC.SV.W.0279.240829T2240Z-240829T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
640 PM EDT Thu Aug 29 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Bibb County in central Georgia...
South central Jones County in central Georgia...
* Until 730 PM EDT.
* At 640 PM EDT, a severe thunderstorm was located over Cross Keys,
or near Macon, moving west at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Macon, Payne, Payne City, Cross Keys, Franklinton, and Postell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3283 8371 3292 8368 3293 8350 3286 8349
3285 8351 3282 8349 3282 8350 3281 8349
3280 8351 3277 8365
TIME...MOT...LOC 2240Z 082DEG 10KT 3287 8357
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
673
WWUS52 KFFC 292258
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
658 PM EDT Thu Aug 29 2024
GAC021-169-292308-
/O.CAN.KFFC.SV.W.0279.000000T0000Z-240829T2330Z/
Bibb GA-Jones GA-
658 PM EDT Thu Aug 29 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BIBB AND SOUTH
CENTRAL JONES COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
&&
LAT...LON 3283 8371 3292 8368 3293 8350 3286 8349
3285 8351 3282 8349 3282 8350 3281 8349
3280 8351 3277 8365
TIME...MOT...LOC 2253Z 082DEG 10KT 3286 8363
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:18 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 29, 2:18 PM EDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 218 PM EDT Thu Aug 29 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 215 PM EDT Thu Aug 29 2024 Well defined lee trough in place across eastern and central portions of the CWA. Isolated to scattered storms have mostly developed along and south of this feature this afternoon. Additional isolated/sct storms have developed along the ridgetops in the far NW. The isolated to scattered activity will continue through the evening. Locally heavy rainfall and frequent lightning strikes will be the primary thunderstorm hazards. Trough will remain in place tomorrow. Thunderstorm coverage will likely be slightly higher than today. NListemaa && .LONG TERM... (Saturday morning through next Wednesday) Issued at 215 PM EDT Thu Aug 29 2024 At a glance... - Rain chances each afternoon, generally increasing through mid week. - Temperatures trend downward. A digging trough over the Great Lakes and Ohio River valley will push a cold-front through the northern border of the CWA Saturday afternoon and evening. The cold-front will likely begin to stall as it moves in, however model uncertainty as to exactly where is elevated. Recent deterministic runs have trended further southward, however persistence forecast would keep the front across North GA and Southern TN. Thunderstorms along the cold front will likely be scattered or disorganized given weak upper level forcing. Ensemble probability of CAPE > 500 J/Kg currently sits at 50-80% across the region, which suggests weak instability. Shear is equally as unimpressive. PWAT values around 1.75" will likely mean thunderstorms may produce some locally heavy rainfall, however at this time not anticipating significant rainfall accumulations. Afternoon thunderstorm chances continue through the weekend, with the greatest chances near wherever the front stalls out. As the surface high over the Ohio River Valley and the Great Lakes moves eastward, increased moisture is allowed into the CWA from the Gulf and Atlantic. Subsequent increased PoPs areawide may mean better potential for wetting rains. Temperatures through mid next week will generally trend downwards. Highs near 90F will trend more towards the low 80s by mid next week due to the increased cloud coverage. SM && .AVIATION... (18Z TAFS) Issued at 1246 PM EDT Thu Aug 29 2024 Isolated shra should skirt ATL this afternoon. Convective coverage should be more scattered tomorrow and have added a prob30. Winds will be light and predominately on the east side. However, with speeds so light overnight the wind direction could be more vrb. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 71 92 71 92 / 20 30 20 20 Atlanta 73 91 72 92 / 20 30 20 30 Blairsville 66 85 66 85 / 20 30 30 60 Cartersville 70 93 71 94 / 20 30 20 40 Columbus 73 94 73 96 / 20 20 10 20 Gainesville 71 90 70 91 / 20 30 30 30 Macon 72 94 72 95 / 10 20 10 10 Rome 71 93 72 93 / 20 30 20 50 Peachtree City 70 92 70 93 / 20 30 20 20 Vidalia 73 93 72 94 / 10 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....SM AVIATION...NListemaa
Hazardous weather outlook, Aug 29, 11:11 AM EDT, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1111 AM EDT Thu Aug 29 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1111 AM EDT Thu Aug 29 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms possible Friday and increasing through the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 29, 5:17 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT Thu Aug 29 2024
GAZ074-085-097-292145-
Washington GA-Johnson GA-Laurens GA-
517 PM EDT Thu Aug 29 2024
...A strong thunderstorm will impact portions of north central
Laurens, south central Washington and northwestern Johnson Counties
through 545 PM EDT...
At 517 PM EDT, a strong thunderstorm was near Harrison, or 9 miles
northwest of Wrightsville, moving south at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Wrightsville, Tennille, Harrison, Tuckers Crossroad, and Donovan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3268 8272 3266 8285 3271 8296 3272 8295
3275 8295 3275 8294 3276 8295 3295 8287
3293 8269
TIME...MOT...LOC 2117Z 011DEG 17KT 3284 8282
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 29, 5:19 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EDT Thu Aug 29 2024
GAZ038-039-292145-
Wilkes GA-Oglethorpe GA-
519 PM EDT Thu Aug 29 2024
...A strong thunderstorm will impact portions of west central Wilkes
and southeastern Oglethorpe Counties through 545 PM EDT...
At 518 PM EDT, a strong thunderstorm was near Philomath, or 7 miles
southeast of Lexington, moving west at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lexington, Crawford, Maxeys, Rayle, Stephens, Philomath, and
Hutchings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3371 8291 3371 8294 3373 8295 3371 8298
3372 8316 3383 8318 3392 8312 3389 8288
TIME...MOT...LOC 2118Z 099DEG 10KT 3379 8301
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 29, 5:42 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Thu Aug 29 2024
GAZ059-060-292215-
Putnam GA-Jasper GA-
542 PM EDT Thu Aug 29 2024
...A strong thunderstorm will impact portions of southwestern Putnam
and east central Jasper Counties through 615 PM EDT...
At 542 PM EDT, a strong thunderstorm was over Willard, or near
Eatonton, moving west at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eatonton, Willard, and Warfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3335 8337 3323 8338 3323 8357 3331 8360
3340 8352
TIME...MOT...LOC 2142Z 097DEG 6KT 3330 8345
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 29, 5:44 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT Thu Aug 29 2024
GAZ072-073-084-292215-
Wilkinson GA-Baldwin GA-Jones GA-
544 PM EDT Thu Aug 29 2024
...A strong thunderstorm will impact portions of northwestern
Wilkinson, southwestern Baldwin and southeastern Jones Counties
through 615 PM EDT...
At 544 PM EDT, a strong thunderstorm was near Haddock, or 8 miles
east of Gray, moving west at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gray, Gordon, James, Browns Crossing, Mountain Springs,
Griswoldville, Haddock, and Greenberry Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3296 8354 3308 8351 3305 8332 3289 8333
3288 8340 3290 8341 3286 8348 3286 8349
TIME...MOT...LOC 2144Z 097DEG 6KT 3299 8340
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 29, 5:46 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT Thu Aug 29 2024
GAZ038-292215-
Oglethorpe GA-
546 PM EDT Thu Aug 29 2024
...A strong thunderstorm will impact portions of southwestern
Oglethorpe County through 615 PM EDT...
At 546 PM EDT, a strong thunderstorm was over Stephens, or near
Lexington, moving west at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lexington, Crawford, Arnoldsville, Maxeys, Stephens, and Hutchings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3372 8310 3373 8321 3376 8328 3379 8328
3380 8329 3381 8329 3381 8330 3385 8327
3388 8326 3391 8323 3389 8308
TIME...MOT...LOC 2146Z 097DEG 6KT 3380 8319
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 29, 6:12 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT Thu Aug 29 2024
GAZ059-060-071-072-082-083-292245-
Putnam GA-Monroe GA-Bibb GA-Jones GA-Jasper GA-Twiggs GA-
612 PM EDT Thu Aug 29 2024
...Strong thunderstorms will impact portions of eastern Bibb,
northwestern Twiggs, southwestern Putnam, east central Monroe, Jones
and southeastern Jasper Counties through 645 PM EDT...
At 612 PM EDT, a line of strong thunderstorms was along a line
extending from near Monticello to near Clinton to near Dry Branch,
and moving west at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Gray, Monticello, Payne, Payne City, Postell, Bradley,
Wayside, Mountain Springs, Griswoldville, Round Oak, Wesleyan,
Arkwright, McElheneys Crossroads, James, Dames Ferry, Fitzpatrick,
Greenberry Crossroads, Clinton, and Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3296 8378 3336 8377 3335 8350 3299 8347
3290 8341 3277 8333 3266 8356
TIME...MOT...LOC 2212Z 084DEG 14KT 3328 8366 3297 8363 3276 8348
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:17 PM EDT | Special Weather Statement | FFC | Glascock | 28 min |
| Aug 29, 4:10 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Aug 29, 4:47 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Aug 29, 4:54 PM EDT | Special Weather Statement | FFC | Wilkes | 36 min |
| Aug 29, 5:15 PM EDT | Special Weather Statement | FFC | Greene | 30 min |
| Aug 29, 5:17 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Aug 29, 5:19 PM EDT | Special Weather Statement | FFC | Oglethorpe | 26 min |
| Aug 29, 5:42 PM EDT | Special Weather Statement | FFC | Putnam | 33 min |
| Aug 29, 5:44 PM EDT | Special Weather Statement | FFC | Jones | 31 min |
| Aug 29, 5:46 PM EDT | Special Weather Statement | FFC | Oglethorpe | 29 min |
| Aug 29, 6:12 PM EDT | Special Weather Statement | FFC | Jasper, Jones | 33 min |
| Aug 29, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 40 min |
| Aug 29, 6:45 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| Aug 29, 6:45 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 29, 6:48 PM EDT | Special Weather Statement | FFC | Walton | 27 min |
| Aug 29, 6:49 PM EDT | Special Weather Statement | FFC | Jasper | 26 min |
| Aug 29, 6:51 PM EDT | Special Weather Statement | FFC | Twiggs | 24 min |
| Aug 29, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 40 min |
| Aug 29, 7:45 PM EDT | Special Weather Statement | FFC | Rockdale | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.